Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 70, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 27, 2014, 4:20 PM EDT for Hawkins County, Sullivan County, Tennessee; Scott County, Virginia. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2014, 4:20 PM EDT (20:20 UTC)
- Expired
- May 27, 2014, 4:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Hawkins County, TN, Sullivan County, TN, Scott County, VA
The radar
The Knoxville radar (KMRX), 84 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 4:30 PM EDT | TSTM WND DMG | Mount Carmel, TN | TREES DOWN. |
| May 27, 4:35 PM EDT | TSTM WND DMG | Kingsport, TN | TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
422 WUUS54 KMRX 272020 SVRMRX TNC073-163-VAC169-272045- /O.NEW.KMRX.SV.W.0070.140527T2020Z-140527T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 420 PM EDT TUE MAY 27 2014 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HAWKINS COUNTY IN EASTERN TENNESSEE... NORTHWESTERN SULLIVAN COUNTY IN EASTERN TENNESSEE... SOUTHEASTERN SCOTT COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 445 PM EDT * AT 420 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF GATE CITY... AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... KINGSPORT...GATE CITY...WEBER CITY...COLONIAL HEIGHTS...CHURCH HILL...MOUNT CARMEL...WARRIORS PATH S.P....BAYS MOUNTAIN S.P.... SULLIVAN GARDENS...BLOOMINGDALE...HILTONS AND TRI-CITY AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3646 8274 3666 8274 3678 8244 3648 8238 TIME...MOT...LOC 2020Z 258DEG 14KT 3657 8268 $$
2 follow-up statements
992 WWUS54 KMRX 272030 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 430 PM EDT TUE MAY 27 2014 TNC073-163-VAC169-272045- /O.CON.KMRX.SV.W.0070.000000T0000Z-140527T2045Z/ HAWKINS TN-SULLIVAN TN-SCOTT VA- 430 PM EDT TUE MAY 27 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR NORTHEASTERN HAWKINS...NORTHWESTERN SULLIVAN AND SOUTHEASTERN SCOTT COUNTIES... AT 429 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEBER CITY...OR NEAR GATE CITY... MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... KINGSPORT...GATE CITY...WEBER CITY...COLONIAL HEIGHTS...CHURCH HILL...MOUNT CARMEL...WARRIORS PATH S.P....BAYS MOUNTAIN S.P.... SULLIVAN GARDENS...BLOOMINGDALE...HILTONS AND TRI-CITY AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3646 8274 3666 8274 3678 8244 3648 8238 TIME...MOT...LOC 2029Z 258DEG 14KT 3658 8263 $$
707
WWUS54 KMRX 272047
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
447 PM EDT TUE MAY 27 2014
TNC073-163-VAC169-272056-
/O.EXP.KMRX.SV.W.0070.000000T0000Z-140527T2045Z/
HAWKINS TN-SULLIVAN TN-SCOTT VA-
447 PM EDT TUE MAY 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HAWKINS...
NORTHWESTERN SULLIVAN AND SOUTHEASTERN SCOTT COUNTIES HAS EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3646 8274 3666 8274 3678 8244 3648 8238
TIME...MOT...LOC 2042Z 258DEG 14KT 3658 8263
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:20 PM EDT, 1 hour earlier.
Area forecast discussion, May 27, 3:20 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 320 PM EDT TUE MAY 27 2014 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)...SCATTERED SHOWERS AND THUNDERSTORMS AT THIS TIME ACROSS NE TN AND SW VA MAINLY FROM THE WEATHER OFFICE NORTH. SOUTH OF THE OFFICE ACTIVITY CONCENTRATED ALONG THE TN/GA BORDER AND IN SW NC. WEAK HIGH PRESSURE CONTINUES AT THE SURFACE WITH UPPER RIDGING ALOFT OVER THE SE CORNER OF THE UNITED STATES. AN UPPER LEVEL LOW TO THE SW IS STILL MOVING SLOWLY EAST TODAY TOWARDS THE LOWER MS VALLEY. ANOTHER MORE CONCENTRATED AREA OF SHOWERS AND STORMS WAS DEVELOPING IN THE OHIO VALLEY OUT AHEAD OF A FRONT MOVING SOUTH THROUGH THE GREAT LAKES AND UPPER MIDWEST. NOT MUCH CHANGE IN CURRENT PATTERN THROUGH WEDNESDAY. SHOWERS AND STORMS WILL SLOWLY DECREASE THROUGH EARLY EVENING. BUT ISOLATED ACTIVITY POSSIBLE OVERNIGHT. THERE MAY BE A LITTLE MORE MOISTURE IN THE WEST AS THE UPPER LOW SLIDES FARTHER EAST AND ALSO POSSIBLY OVER SW VA AS MOISTURE POOLS AHEAD OF FRONT AS IT APPROACHES THE OHIO VALLEY AS SHOWN BY NAM MODEL. THE GFS WANTS TO BRING MORE SHOWERS DOWN INTO SW VA WEDNESDAY FROM ACTIVITY IN OHIO VALLEY. NAM MODEL PUTS POPS AT 50 TO 60 PERCENT OVER THE AREA AND GFS ONLY 20 PERCENT. WILL COMPROMISE AND SLOWLY INCREASE POPS FROM 20 TO 40 PERCENT DURING THE DAY WEDNESDAY. LOWS TONIGHT LOOK SIMILAR TO THIS MORNING...NEAR 60 NE TO UPPER 60S SOUTH. WEDNESDAY HIGHS A BLEND OF BOTH MODELS LOOKS BEST...UPPER 70S TO LOWER 80S NORTHEAST AND MID 80S CENTRAL AND SOUTHWEST. .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...MODELS ARE IN GOOD AGREEMENT WITH THE SYNOPTIC-SCALE PATTERN THROUGH THE EXTENDED PERIOD...AND GENERALLY REVEAL A STAGNANT PATTERN LINGERING THROUGH EARLY NEXT WEEK. A WEAK COLD FRONT IS PROGGED TO SLOWLY DRIFT SOUTHWARD INTO THE FORECAST AREA BY THURSDAY...AND BECOME QUASI- STATIONARY AROUND THE FORECAST AREA AS THE UPPER-LEVEL FLOW WEAKENS. AN UNSTABLE AIR MASS IS EXPECTED TO LINGER OVER THE FORECAST AREA... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS...WITH SCATTERED CONVECTION CONTINUING EACH DAY THROUGH EARLY NEXT WEEK. MODELS INDICATE THAT THIS FRONTAL BOUNDARY WILL EVENTUALLY DRIFT SOUTH AND WEST OF THE FORECAST AREA ON SATURDAY...BUT WILL CONTINUE TO MENTION AT LEAST ISOLATED CONVECTION AFTER SATURDAY SINCE A MARGINALLY UNSTABLE AIR MASS IS PROGGED TO LINGER OVER THE FORECAST AREA. AS FOR TEMPS...WILL TREND CLOSE TO A PERSISTENCE FORECAST THROUGHOUT THE EXTENDED PERIOD DUE TO THE STAGNANT WEATHER PATTERN. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 66 86 64 88 / 20 40 20 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 65 84 63 86 / 30 40 30 40 OAK RIDGE, TN 65 84 63 86 / 30 40 30 40 TRI CITIES AIRPORT, TN 59 83 60 84 / 30 40 40 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TD/DMG
Hazardous weather outlook, May 27, 1:45 PM EDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 145 PM EDT TUE MAY 27 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-281000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN- JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN- UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- 145 PM EDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AND TONIGHT...WITH A FEW STORMS POSSIBLY BECOMING STRONG WITH GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A STAGNANT WEATHER PATTERN WILL LINGER OVER THE SOUTHERN APPALACHIAN REGION THIS WEEK...WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING EACH DAY. A FEW STORMS EACH DAY COULD POSSIBLY BECOME STRONG...WITH GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 27, 2:42 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 242 PM EDT TUE MAY 27 2014 TNZ014>016-038-039-VAZ001-271930- HANCOCK TN-HAWKINS TN-HAMBLEN TN-CLAIBORNE TN-GRAINGER TN-LEE VA- 242 PM EDT TUE MAY 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLAIBORNE...HANCOCK... NORTHERN HAMBLEN...NORTHEASTERN GRAINGER...WEST CENTRAL HAWKINS AND SOUTHERN LEE COUNTIES UNTIL 330 PM EDT... AT 241 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TAZEWELL...OR 13 MILES SOUTHEAST OF MIDDLESBORO...MOVING EAST AT 20 MPH. PEA SIZE HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING AND HEAVY RAINS WILL BE POSSIBLE WITH THIS STORM. RAINFALL UP TO 2 INCHES ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... SNEEDVILLE...NEW TAZEWELL...BEAN STATION...TAZEWELL...TREADWAY... EVANSTON...POWELL RIVER PRESERVE...MOORESBURG AND HOWARD QUARTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3640 8362 3658 8360 3660 8313 3633 8316 TIME...MOT...LOC 1841Z 274DEG 17KT 3649 8353 DH
Special weather statement, May 27, 3:20 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 320 PM EDT TUE MAY 27 2014 TNZ014-016-037>040-070-272000- NORTHWEST COCKE TN-HAWKINS TN-JEFFERSON TN-HAMBLEN TN-CLAIBORNE TN- GRAINGER TN-UNION TN- 320 PM EDT TUE MAY 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLAIBORNE...NORTHERN JEFFERSON...WESTERN HAMBLEN...EAST CENTRAL UNION...GRAINGER... SOUTHWESTERN HAWKINS AND NORTHWESTERN COCKE COUNTIES UNTIL 400 PM EDT... AT 319 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RUTLEDGE...MOVING EAST AT 10 MPH. HALF INCH HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING AND HEAVY RAINS WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MORRISTOWN...JEFFERSON CITY...RUTLEDGE...BEAN STATION...WHITE PINE... NEW MARKET...BLAINE...PANTHER CREEK S.P....BUFFALO SPRINGS...JOPPA... THORN HILL...ALPHA AND MOORESBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3615 8370 3634 8370 3637 8324 3610 8324 TIME...MOT...LOC 1919Z 270DEG 10KT 3625 8363 DH
Local storm report, May 27, 3:33 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
333 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 4 ENE TAZEWELL 36.48N 83.51W
05/27/2014 CLAIBORNE TN 911 CALL CENTER
SEVERAL TREES DOWN ALONG THE CLAIBORNE AND HANCOCK
COUNTY-LINE.
&&
DHSpecial weather statement, May 27, 3:47 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 347 PM EDT TUE MAY 27 2014 TNZ015>017-042-044-VAZ002-005-006-008-272030- WASHINGTON TN-HANCOCK TN-HAWKINS TN-SULLIVAN TN-NORTHWEST GREENE TN- SCOTT VA-RUSSELL VA-WISE VA-WASHINGTON VA- 347 PM EDT TUE MAY 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHINGTON... NORTHEASTERN HANCOCK...NORTHEASTERN GREENE...EASTERN HAWKINS... WESTERN SULLIVAN...WEST CENTRAL WASHINGTON...SOUTHEASTERN WISE... SOUTHWESTERN RUSSELL AND SCOTT COUNTIES UNTIL 430 PM EDT... AT 346 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF NORTON TO ROGERSVILLE...AND MOVING EAST AT 15 MPH. PEA SIZE HAIL...WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAINS POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... KINGSPORT...ROGERSVILLE...LEBANON...GATE CITY...SURGOINSVILLE...WEBER CITY...COLONIAL HEIGHTS...CHURCH HILL...MOUNT CARMEL...BAILEYTON... NICKELSVILLE...DUNGANNON...CLINCHPORT...KEPLER...BLOOMINGDALE... CASTLEWOOD...JEAROLDSTOWN...COLLINGWOOD...SULLIVAN GARDENS AND WARRIORS PATH S.P.. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3693 8204 3629 8268 3632 8312 3685 8260 TIME...MOT...LOC 1946Z 266DEG 16KT 3680 8259 3639 8300 DH
Special weather statement, May 27, 4:08 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
408 PM EDT TUE MAY 27 2014
TNZ016-017-VAZ005-272045-
HAWKINS TN-SULLIVAN TN-SCOTT VA-
408 PM EDT TUE MAY 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR SCOTT COUNTY VIRGINIA...HAWKINS
COUNTY AND NORTHWESTERN SULLIVAN COUNTY IN TENNESSEE
AT 406 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GATE CITY...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KINGSPORT...GATE CITY...SURGOINSVILLE...WEBER CITY...CHURCH HILL...
MOUNT CARMEL...NICKELSVILLE...CLINCHPORT...OKOLONA...BLOOMINGDALE...
HILTONS AND BAYS MOUNTAIN S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3649 8290 3667 8278 3682 8240 3667 8236
3653 8247
TIME...MOT...LOC 2006Z 246DEG 34KT 3663 8263Special weather statement, May 27, 4:13 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
413 PM EDT TUE MAY 27 2014
TNZ100>102-272100-
EAST POLK TN-WEST POLK TN-BRADLEY TN-
413 PM EDT TUE MAY 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRADLEY AND MUCH
OF MUCH OF POLK COUNTY TENNESSEE...
AT 411 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF BENTON...MOVING EAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BENTON...DUCKTOWN...TURTLETOWN...PARKSVILLE...RELIANCE...WILLIAM L.
DAVENPORT REFUGE...BIG FROG MOUNTAIN...ARCHVILLE...CONASAUGA AND
COPPERHILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3500 8477 3512 8482 3513 8482 3525 8448
3517 8434 3499 8439 3499 8476
TIME...MOT...LOC 2011Z 252DEG 13KT 3507 8470The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:20 PM EDT | Special Weather Statement | MRX | Hamilton, Marion | 40 min |
| May 27, 2:16 PM EDT | Special Weather Statement | MRX | Claiborne, Hancock | 44 min |
| May 27, 2:42 PM EDT | Special Weather Statement | MRX | Hancock | 48 min |
| May 27, 2:49 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hancock, Hawkins | 56 min |
| May 27, 3:20 PM EDT | Special Weather Statement | MRX | Grainger, Hamblen | 40 min |
| May 27, 3:24 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Hamblen, Jefferson | 66 min |
| May 27, 3:47 PM EDT | Special Weather Statement | MRX | Hawkins | 43 min |
| May 27, 4:13 PM EDT | Special Weather Statement | MRX | Polk | 47 min |
| May 27, 5:28 PM EDT | Special Weather Statement | MRX | Cumberland | 47 min |
| May 27, 6:30 PM EDT | Special Weather Statement | MRX | Morgan, Roane | 45 min |
| May 27, 4:08 PM EDT | Special Weather Statement | MRX | Scott | 37 min |
| May 27, 5:04 PM EDT | Special Weather Statement | MRX | Washington, City of Bristol | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.